MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK TIP SYRINGE WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK TIP SYRINGE WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303346
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the blunt plastic cannula of the bd luer-lok¿ tip syringe would not pierce through the stopper easily, bending/deforming as a result and pushing the stopper into the medication vial.The following information was provided by the initial reporter: "the blunt tip does not pass through most rubber stopper easily, you have to use excessive force that either bends the tip or pushes the stopper into the vial.Not sharp enough to do the job.It is a pt safety".
 
Additional Manufacturer Narrative
H6: investigation summary customer reported that "the blunt tip does not pass through most rubber stopper easily, needs excessive force that either bends the tip or pushes the stopper into the vial." potential root cause for the reported failure appears to be related to customer awareness of the product¿s purpose and improper use of the product.Please note, per product specification bd® syringe with blunt plastic cannula provides sterile needleless access into: 1.Vials designed for needleless access and pre-slit septum vial adapters for the withdrawal and measurement of fluids.2.Pre-slit septum iv systems for dispensing fluids.Dhr review is not required due to the complaint being for the design of the product and not a true defect.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD LUER-LOK TIP SYRINGE WITH BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12422382
Report Number1911916-2021-00932
Device Sequence Number17075199
Product Code FMI
UDI-Device Identifier30382903033462
UDI-Public30382903033462
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Model Number303346
Device Catalogue Number303346
Device Lot Number1089743
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1